Format

Send to

Choose Destination
See comment in PubMed Commons below
J Psychopharmacol. 2005 Jul;19(4):422-5.

Neuroleptic malignant syndrome due to three atypical antipsychotics in a child.

Author information

  • 1Division of Child and Adolescent Psychiatry, Department of Psychiatry, Seoul National University Bundang Hospital, Seoul, Korea.

Abstract

Neuroleptic Malignant Syndrome (NMS) is a rare, potentially fatal and idiosyncratic drug reaction. It is characterized by a sudden loss of body temperature control, renal and respiratory failure, muscle rigidity, loss of consciousness and impairment of autonomic nervous system. Although NMS was previously associated with the use of classical high-potency neuroleptics, cases have started to emerge with atypical neuroleptics. This article discusses the first case of NMS in a child, induced by the use of risperidone, olanzapine and quetiapine.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk